MAUDE Adverse Event Report: EXACTECH, INC. BH, STRT LOCK, BRCH POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. BH, STRT LOCK, BRCH POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number BH, STRT LOCK, BRCH POST
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during a procedure on a (b)(6) y/o male patient, the surgeon was broaching the canal with compaction broaches for the alteon ha.He broached to a size 10 and was unable to remove the broach.Removal of the broach from the femoral canal took place over an approx 10 minute time frame with no reported effects to the patient.The broach handle strike plate broke free from the broach handle.Another broach handle was attached and eventually the surgeon was able to remove the broach.Patient was last known to be in stable condition following the event.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of the strike plate experiencing impaction forces during repeat surgical use which led to crack initiation, propagation, and ultimate failure of the weld.The most probable root cause associated with the reported event of " broken" is associated with a partial or full-thickness crack in the device materials.

Brand Name
BH, STRT LOCK, BRCH POST
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11769872
Report Number1038671-2021-00211
Device Sequence Number19714741
Product Code LXH
UDI-Device Identifier10885862267122
UDI-Public10885862267122
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBH, STRT LOCK, BRCH POST
Device Catalogue Number01-003-02-0003
Device Lot Number108908011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR